Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Taking hydrchlorothiazide for high blood pressure. Started having excessive urination. Side effect?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
HI, i am prescribed hydrchlorothiazide 25mg for my high blood pressure ive been taking it for about a week i dont know if it seems to be working if do feel the need the urinate more i was wondering how long it takes before it starts to work? I have a doctors appointment again next week would it be high or lower? the last bp test i had done was 146sys and 96dys
Posted Mon, 1 Apr 2013 in Medicines and Side Effects
Answered by Dr. Aarti Abraham 31 minutes later
Thank you for your query.
Hydrochloro thiazide is an antihypertensive medication.
It is basically a diuretic drug ( drug that causes excessive urination ) .
It inhibits the ability of the kidneys to retain water in the body, promoting excessive urinating, thus decreasing blood volume and reducing blood pressure.
It would most definitely be working if you are feeling the diuretic effect.
Make sure you do not stay dehydrated.

You can have a home BP measurement instrument to keep in touch with the BP fluctuations.
You would know the value otherwise at your next appointment.
Meanwhile take care, do not take excessive salt in your diet, evaluate yourself completely for hypertension at a young age ( renal causes etc.), and try practising yoga / relaxation techniques, as they work wonders for hypertension.

Take care
Feel free to discuss further anytime you wish to.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor